Advanced

A probabilistic look at the Wiener-Hopf equation

Asmussen, Sören LU (1998) In SIAM Review 40(2). p.189-201
Abstract
Existence, uniqueness, and asymptotic properties of solutions Z to the Wiener-Hopf integral equation Z(x) = z(x) + integral(-infinity)(x) Z(x - y)F(dy), x greater than or equal to 0, are discussed by purely probabilistic methods, involving random walks, supermartingales, coupling, the Hewitt-Savage 0-1 law, ladder heights, and exponential change of measure.
Please use this url to cite or link to this publication:
author
organization
publishing date
type
Contribution to journal
publication status
published
subject
keywords
spread-out distribution, renewal equation, random walk, Lindley equation, ladder heights, integral equation, first passage time, exponential change of measure, subexponential distribution, coupling, supermartingale
in
SIAM Review
volume
40
issue
2
pages
189 - 201
publisher
Society for Industrial and Applied Mathematics Publications
external identifiers
  • Scopus:0032097143
ISSN
0036-1445
DOI
10.1137/S0036144596303534
language
English
LU publication?
yes
id
3ba24d0b-faf2-489e-ae2c-150702b15eee (old id 1273201)
alternative location
http://www.jstor.org/stable/pdfplus/2653331.pdf
date added to LUP
2008-12-09 13:49:31
date last changed
2017-01-01 07:46:07
@article{3ba24d0b-faf2-489e-ae2c-150702b15eee,
  abstract     = {Existence, uniqueness, and asymptotic properties of solutions Z to the Wiener-Hopf integral equation Z(x) = z(x) + integral(-infinity)(x) Z(x - y)F(dy), x greater than or equal to 0, are discussed by purely probabilistic methods, involving random walks, supermartingales, coupling, the Hewitt-Savage 0-1 law, ladder heights, and exponential change of measure.},
  author       = {Asmussen, Sören},
  issn         = {0036-1445},
  keyword      = {spread-out distribution,renewal equation,random walk,Lindley equation,ladder heights,integral equation,first passage time,exponential change of measure,subexponential distribution,coupling,supermartingale},
  language     = {eng},
  number       = {2},
  pages        = {189--201},
  publisher    = {Society for Industrial and Applied Mathematics Publications},
  series       = {SIAM Review},
  title        = {A probabilistic look at the Wiener-Hopf equation},
  url          = {http://dx.doi.org/10.1137/S0036144596303534},
  volume       = {40},
  year         = {1998},
}